Alert archive / Missouri / Winter Storm Watches in 2008
Winter Storm Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm watch at Feb 4, 2008, 3:32 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 3:32 PM CST (21:32 UTC)
- In effect from
- Feb 5, 2008, 12:00 PM CST
- Expired
- Feb 5, 2008, 4:20 AM CST
- In force
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 042132 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 332 PM CST MON FEB 4 2008 ...STRONG STORM SYSTEM TAKING AIM ON THE CENTRAL U.S.... ILZ095-096-MOZ018-019-026-027-050945- /O.NEW.KLSX.WS.A.0002.080205T1800Z-080206T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 332 PM CST MON FEB 4 2008 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. A COLD RAIN IS EXPECTED TO DEVELOP TUESDAY MORNING...AND AS TEMPERATURES CONTINUE TO FALL DURING THE AFTERNOON THIS RAIN IS EXPECTED TO CHANGE TO FREEZING RAIN. BY TUESDAY NIGHT...A DEEP SURGE OF COLDER AIR INTO THE REGION WILL CHANGE THE FREEZING RAIN TO SNOW...AND LIGHT TO MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE. THE EXACT IMPACT OF THIS STORM ON THE WATCH AREA IS VERY DIFFICULT TO DETERMINE AT THIS TIME. IF THE COLD AIR IS DELAYED...THE FREEZING RAIN AND SNOW MAY BE MINIMIZED. HOWEVER..IF THE COLD AIR MAKES JUST A SLIGHTLY STRONGER SURGE INTO THE AREA...THE FREEZING RAIN...OR SNOWFALL...COULD CERTAINLY BE MORE SIGNIFICANT. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ TRUETT
1 follow-up statement
000 WWUS43 KLSX 051020 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 420 AM CST TUE FEB 5 2008 ...STRONG STORM SYSTEM AFFECTING THE CENTRAL UNITED STATES .... ILZ095-096-MOZ018-019-026-027-052230- /O.UPG.KLSX.WS.A.0002.080205T1800Z-080206T1200Z/ /O.NEW.KLSX.WW.Y.0002.080206T0000Z-080206T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 420 AM CST TUE FEB 5 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGE TO FREEZING RAIN AND THEN SNOW THIS EVENING AS COLD AIR FILTERS INTO THE AREA FROM IOWA. ICE ACCUMULATIONS ARE EXPECTED TO BE ONE TENTH OF AN INCH OR LESS...PRIMARILY ON UNTREATED AND RAISED SURFACES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED AS THE COLD AIR DEEPENS OVER THE AREA LATE THIS EVENING AND OVERNIGHT. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. $$ CARNEY
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Feb 4, 3:06 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 4, 3:06 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CST MON FEB 4 2008
.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.
FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.
IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.
SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.
OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.
BYRD
&&
.AVIATION...
FOR THE 12Z TAFS...
THE WARM FRONT EXTENDS FROM CENTRAL KS IN AN WEST-EAST ORIENTATION
SOUTH OF INTERSTATE 70 INTO SRN IL EARLY THIS MORNING. LIFR CONDITIONS
CONSISTING OF DENSE FOG ARE DOMINATE ALONG AND NORTH OF THIS BOUNDARY
AND MOST OBSERVATION SITES ARE REPORTING VSBYS OF 1/4SM OR LESS. DENSE
FOG EVEN PERSISTS SOUTH OF THE BOUNDARY THRU SE MO AND SRN IL. EXPECT
KUIN WILL JOIN THE REST OF THE 1/4SM GROUP SHORTLY. THE WARM FRONT
WILL LIFT NORTHWARD THIS MORNING WITH FROPA AT KUIN AROUND 18Z AND
INCREASING SOUTHERLY WINDS WITH ITS PASSAGE. THE VSBY AND CIG HEIGHTS
SHOULD IMPROVE NOT ONLY WITH FROPA BUT ALSO WITH TIME AS THE WARM
SECTOR EXPANDS NORTHWARD. THE BIGGEST UNKNOWN WAS JUST HOW QUICKLY
TO IMPROVE CONDITIONS. BELIEVE BY LATE AFTERNOON TO EARLY EVENING
VFR WILL PREVAIL AT MOST SITES WITH KUIN AT MVFR. PRECIPITATION
WISE JUST EXPECTING SOME DRIZZLE OR LGT RAIN IN NE MO AND WEST
CENTRAL IL THIS MORNING. ADDED A PROB GROUP FOR THUNDER AT KSTL/KSUS
LATE TONIGHT AS THE LLJ RAMPS UP AND PROVIDES LIFT WELL IN ADVANCE
OF AN ENCROACHING CDFNT. THIS CDFNT SHOULD PASS THRU KUIN AROUND
09Z BRINGING A RETURN OF IFR CONDITIONS.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR KNOX-LEWIS-MARION-SHELBY.
IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 4, 5:46 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 546 AM CST MON FEB 4 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 546 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT DENSE FOG...REDUCING VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES...IS EXPECTED TO GRADUALLY LIFT FROM SOUTH TO NORTH TODAY... WITH VISIBILITIES EXPECTED TO IMPROVE OVER A WIDESPREAD AREA BY MIDDAY. DENSE FOG ADVISORIES ARE IN EFFECT. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. IN ADDITION...PATCHY LIGHT FREEZING DRIZZLE OR RAIN EARLY THIS MORNING OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MAY DEPOSIT A THIN GLAZE OF ICE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER TONIGHT OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ELSEWHERE IN THE AREA...THERE IS A CHANCE FOR THUNDERSTORMS...BUT THEIR COVERAGE WILL BE SPARSE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO TUESDAY OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. ELSEWHERE IN THE AREA...THERE WILL BE THE CHANCE FOR THUNDERSTORMS NORTHWESTWARD INTO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...ESPECIALLY GIVEN THAT MANY AREAS ALREADY HAVE FAIRLY SATURATED GROUND FROM THE RECENT SNOW. THE RAIN WILL THEN CHANGE TO SNOW FROM LATE TUESDAY INTO TUESDAY NIGHT...AND CONTINUE INTO WEDNESDAY MORNING. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. THERE IS ANOTHER CHANCE FOR SNOW ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT OVER PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:50 PM CST | Dense Fog Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 15 hr |
| Feb 4, 12:15 PM CST | Dense Fog Advisory | LSX | Knox, Lewis, Marion | 105 min |
| Feb 4, 3:32 PM CST | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 17 more | 31 hr |
Nearby
Winter Storm Watches in Missouri, 2008Winter Storm Watches in Illinois, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.